Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

April 28, 2021Weakley County, Tennessee

NWS Memphis, TN issued this special weather statement at Apr 28, 2021, 5:39 PM CDT for Weakley County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2021, 5:39 PM CDT (22:39 UTC)
Expired
Apr 28, 2021, 6:30 PM CDT
In force
51 min
Issued by
NWS Memphis, TN

County Weakley County, TN

The radar

The Paducah radar (KPAH), 76 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

190 
WWUS84 KMEG 282239
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
539 PM CDT Wed Apr 28 2021
 
TNZ003-004-282330-
Weakley TN-Henry TN-
539 PM CDT Wed Apr 28 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...

Northern Weakley County in western Tennessee...
Northwestern Henry County in western Tennessee...

At 539 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Martin, moving east
at 35 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northern Weakley and northwestern Henry Counties should
monitor this storm closely.

LAT...LON 3650 8839 3626 8846 3624 8894 3625 8896
      3637 8895 3641 8884 3641 8882 3642 8882
      3650 8862
TIME...MOT...LOC 2239Z 255DEG 29KT 3635 8877 

$$

MJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 28, 3:08 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 28, 3:08 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
308 PM CDT Wed Apr 28 2021

.DISCUSSION...
An active mid-spring pattern expected through the first half of
next week, with a brief dry spell Friday and Saturday.

Early afternoon surface map showed a cold front extending from
the south plains of west Texas to near Kansas City. This front was
positioned along southern periphery of a southern branch upper
jet, downstream from a closed low centered west of El Paso. A
persistent corridor of storms extended from eastern OK, across the
southern MO Ozarks since this morning, parallel to and south of
the surface cold front, along a warm front characterized by lower
70s dewpoints to the south. This near-static arrangement of
features will begin to change through early Thursday, as a
northern branch trof drops into into mid MS River valley. This
will drive the surface cold front southeast into the Midsouth,
serving as a focus for showers and thunderstorms. Precipitable
water values of 1.8 to 2.0 inches will support heavy rainfall,
though accompanied by only modest instability. Given the limited
instability and dry antecedent soil conditions, a Flash Flood
Watch is not planned at this time. But localized flash flooding
will remain possible where a few stronger storms train.

The cold front will likely exit north MS Friday morning, slowing
as the parent upper wave exits east through the central Appalachians.
Cooler and less humid conditions will prevail across the Midsouth
Friday afternoon and evening. The far west TX cut-off upper low
will begin to lift east in response to upstream height falls over
the Rockies. A warm front will return humidity to the Midsouth
late Saturday night, as the upper low approaches. Showers and
thunderstorms may return as early as the predawn hours Sunday.
Locally heavy rainfall will again be possible Sunday, aided by
precipitable water values near 1.75 inches, and storm motion
vectors favorable for training.

12Z medium range models were in were in close agreement om
opening the upper low and lifting it from the Red River valley
through the Ozarks Sunday night. The low level warm conveyor belt
will lift east of the TN River during this time, decreasing the
heavy rain potential.

The aforementioned late week northern branch height falls over
the Rockies will be manifest as a progressive longwave trof over
the southern plains by Monday night/early Tuesday. Southwesterly
flow will overspread the Midsouth, downstream of the midlevel trof
axis, overspreading warm advection and subtropical moisture
return. A bit early to predict where a stationary surface boundary
and rain focus will set up on Tuesday, but rain does appear a
good bet for the Midsouth Tuesday into Wednesday.

PWB

&&

.AVIATION...
/18z TAFs/
Showers will continue to push through the area today and mainly
affect the JBR area. Otherwise most sites should be VFR
throughout the day. A cold front will move into the area by
tomorrow from the west and effect all sites tomorrow. Winds will
be elevated throughout the day and night.

SGW

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 28, 3:10 PM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
310 PM CDT Wed Apr 28 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-292215-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
310 PM CDT Wed Apr 28 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

There is a Slight Risk for severe thunderstorms over far northeast
Arkansas and the Missouri bootheel through early evening. To the
south, there is a Marginal Risk for severe thunderstorms north of
the Interstate 40 corridor. Damaging winds and localized flash
flooding are the primary severe weather risks.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a Marginal Risk for severe thunderstorms over all the
Midsouth Thursday. Damaging winds and localized flash flooding
will be primary severe weather threats.

There is threat of locally heavy rainfall Sunday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed briefly today over far northeast
Arkansas and the Missouri bootheel.

PWB

In the hours before

Special weather statement, Apr 28, 2:50 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Memphis TN
250 PM CDT Wed Apr 28 2021

ARZ009-018-MOZ113-282015-
Greene AR-Clay AR-Dunklin MO-
250 PM CDT Wed Apr 28 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 315 PM CDT
FOR...

Northwestern Greene County in eastern Arkansas...
Clay County in eastern Arkansas...
Northeastern Dunklin County in southeastern Missouri...

At 250 PM CDT...a strong thunderstorm producing winds in excess of 30
mph was located near College City, or near Pocahontas, moving
northeast at 55 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northwestern Greene...Clay and northeastern Dunklin
Counties should monitor this storm closely.

LAT...LON 3663 8996 3646 8996 3598 9085 3599 9086
      3608 9082 3615 9075 3615 9081 3629 9081
      3630 9079 3628 9075 3641 9075 3643 9078
      3650 9076 3650 9022 3663 9015
TIME...MOT...LOC 1950Z 239DEG 48KT 3618 9091

SGW
Special weather statement, Apr 28, 3:32 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
332 PM CDT Wed Apr 28 2021

ARZ009-018-MOZ113-282100-
Greene AR-Clay AR-Dunklin MO-
332 PM CDT Wed Apr 28 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT
FOR...

Northwestern Greene County in eastern Arkansas...
Clay County in eastern Arkansas...
Northeastern Dunklin County in southeastern Missouri...

At 331 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Corning, moving northeast at 55 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northwestern Greene...Clay and northeastern Dunklin
Counties should monitor this storm closely.

LAT...LON 3663 8996 3643 8996 3614 9076 3615 9075
      3615 9081 3629 9081 3630 9079 3628 9075
      3641 9075 3641 9077 3642 9077 3650 9060
      3650 9022 3654 9021 3655 9019 3659 9019
      3663 9015
TIME...MOT...LOC 2031Z 239DEG 49KT 3636 9053

SGW
Special weather statement, Apr 28, 4:38 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Memphis TN
438 PM CDT Wed Apr 28 2021

TNZ001-002-282215-
Lake TN-Obion TN-
438 PM CDT Wed Apr 28 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 PM CDT
FOR...

Northeastern Lake County in western Tennessee...
Northwestern Obion County in western Tennessee...

At 438 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Tiptonville, or
near Reelfoot Lake State Park, moving northeast at 55 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Lake and northwestern Obion Counties should
monitor this storm closely.

LAT...LON 3650 8884 3627 8938 3642 8955 3646 8952
      3648 8952 3650 8954 3650 8949 3647 8949
      3646 8947 3647 8944 3650 8942 3651 8930
TIME...MOT...LOC 2138Z 240DEG 49KT 3641 8947

KRM
Special weather statement, Apr 28, 5:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
539 PM CDT Wed Apr 28 2021

TNZ003-004-282330-
Weakley TN-Henry TN-
539 PM CDT Wed Apr 28 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...

Northern Weakley County in western Tennessee...
Northwestern Henry County in western Tennessee...

At 539 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Martin, moving east
at 35 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northern Weakley and northwestern Henry Counties should
monitor this storm closely.

LAT...LON 3650 8839 3626 8846 3624 8894 3625 8896
      3637 8895 3641 8884 3641 8882 3642 8882
      3650 8862
TIME...MOT...LOC 2239Z 255DEG 29KT 3635 8877

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:38 PM CDTSpecial Weather StatementMEGObion37 min
Apr 28, 5:06 PM CDTSevere Thunderstorm WarningMEGObion, Weakley54 min
Apr 28, 5:48 PM CDTSevere Thunderstorm WarningMEGHenry, Weakley42 min
Apr 28, 6:11 PM CDTTornado WarningMEGHenry, Weakley49 min
Apr 28, 6:54 PM CDTTornado WarningMEGHenry51 min
Apr 28, 2:50 PM CDTSpecial Weather StatementMEGClay25 min
Apr 28, 3:32 PM CDTSpecial Weather StatementMEGClay28 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.